MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JOURN ART INS BCS STD 3-4 LT10; PRSTHSS, KNEE, PTLLFMRTBIAL, SM-CNSTRND, CMNTD, POLYMER/METAL/POLYMER

SMITH & NEPHEW, INC. JOURN ART INS BCS STD 3-4 LT10; PRSTHSS, KNEE, PTLLFMRTBIAL, SM-CNSTRND, CMNTD, POLYMER/METAL/POLYMER
Model Number 74023242
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Code Injury (2348)
Date of Event 11/29/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patient had a revision surgery performed due to metallosis and insert wear.
 
Additional Manufacturer Narrative
The devices, used in treatment, were not returned for evaluation and the reported event could not be confirmed.The medical investigation concluded that it is reported that this patient underwent a tka revision due to pain, loosening and metallosis.The surgeon noted that metallosis was found and the synovium was completely black with aggressive synovitis at the tibial plateau, causing a loosening.There was no metal-metal contact or other conflict with a hard surface such as cement.Polyethylene was not broken but seemed more used than what we could expect.No records have been provided.X-rays and additional information have been provided, which indicates an aspiration was performed prior to the tka revision.The intraoperative findings of metallosis, synovitis and loosening are consistent with findings associated with metal debris.Without the supporting lab/pathology results and the analysis of the explanted components, the source of the reported metallosis cannot be confirmed.It cannot be concluded that the reported clinical reactions were associated with a mal-performance of the implant.No further clinical assessment is warranted at this time.A review of complaint history did not reveal additional complaints for the listed batches.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential probable causes could include patient reaction or a post-operative healing issue.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.

Brand Name
JOURN ART INS BCS STD 3-4 LT10
Common Device Name
PRSTHSS, KNEE, PTLLFMRTBIAL, SM-CNSTRND, CMNTD, POLYMER/METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9551101
Report Number1020279-2020-00108
Device Sequence Number2133261
Product Code JWH
UDI-Device Identifier03596010555076
UDI-Public03596010555076
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K042515
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/11/2019
Device Model Number74023242
Device Catalogue Number74023242
Device Lot Number09CM10464
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 12/06/2019
Supplement Date Received by Manufacturer04/13/2020
Initial Report FDA Received Date01/06/2020
Supplement Report FDA Received Date04/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;